Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Pinching feeling in chest, erratic heartbeat. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hi, may I answer your health queries right now ? Please type your query here...I am having repeated pinching feeling in my chest, followed by erratic heartbeat but no other symptoms related to heart, (no pain in jaw or left side or arm) The pinching is every few seconds, and has been happening on and off for two days. It doesn't change either standing, sitting, or lying down. What is my problem?
Posted Sun, 29 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Raju A.T 7 hours later

The pain which is pinching in nature and un changed on sitting or lying down may not be cardiac in nature. More over it is not associated with breathing difficulty, dizziness which further signify cardiac nature. Cardiac pain generally lasts more than 10 minutes and cannot be on and off.

Since the pain is bearable, you can try taking an Over the counter IBUPROFEN. If it subsides, it means the pain is musculoskeletal in origin (intercostal pain), simply called Costochondritis. The other medication is Tab Omeprazole, 20mg twice a day before meal.

Your description also says that the pain follows erratic heart beat, needs ECG too. Please get a physical examination with a doctor followed by ECG.

Hope it helps.

Disclaimer: This advice is based upon history as provided by the patient as there is no Physician – Patient relationship established. The patient has not been examined per se. The advice is not valid for medico-legal purposes. Please see a local doctor before acting upon the advice.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor